When is enough, enough??

21 Posts | Page(s): Prev 1 2 3  Next 

RE: When is enough, enough??

by loveiseternal on Sun Mar 10, 2013 12:56 PM

Quote | Reply

Lizz,

Randy had a 28-month battle.  However, he did not go on decadron until he was declared terminal, in Nov 2011.  His psychotic episode was in Jan 2012 and his major hallucinations were in May and June 2012 and he died on June 20th.

The medicine that worked best for him was Haloperidal (haldol), a bit stronger than Ativan. 

Sorry that you all are going through this.  It is so terrible.  Randy finally went into a coma his last 5 days and it was actually a relief--I felt that his suffering was mostly over and he was also manageable so I could keep him at home.

Prayers go out to you all,  Sally

 

RE: When is enough, enough??

by jdykllr on Sun Mar 10, 2013 01:46 PM

Quote | Reply

So sorry to hear all this:-( I told quite few of my friends that out of all Cancers, I think Brain Cancer is the most challenging because we have to deal with all this stuff like hallucinations,personality changes, moods swings etc. My husband passed away on Feb-28-13. He left us 12 months after he got diagnosed....it was the most difficult year and it was so heart breaking to see how this monster took him down in such a very short time:-( Praying for strength for you as you go through this.

RE: When is enough, enough??

by lizzi868 on Sun Mar 10, 2013 01:58 PM

Quote | Reply
I'm so sorry for your loss. My mom was just diagnosed last month so this has gone much faster than we expected. She's lived a very healthy life and this completely came out of left field. It was diagnosed as terminal from the get go because of the size and location they deemed it inoperable. She's been on steroids from the beginning and so I'm not sure if it is the steroids and it took a month for the side effect to surface or if its the actual tumor effecting her. Lately it's all been very spiritual hallucinations and last night she was asking my dad and I if we believed she was the Virgin Mary but then she'll be sleeping and wake up in a panic that she needs confession because she's killed people. Like I've said, it's very hard to watch and I just wish she could relax a bit. They put her on zyprexa yesterday so we're hoping that will help in the coming days.

RE: When is enough, enough??

by jdykllr on Sun Mar 10, 2013 02:26 PM

Quote | Reply

What you are going through with your Mom is very challenging for sure but just hang in there & know that this is NOT her but the illness that caused her to be that way. My husband got quite few hallucinations that I can remember. One of the very few that I never forget was one morning I made scramble eggs with cut up ham in it. He was half way done with his breakfast and he told me this..." there's a baby's head in my plate!!!" I was on the other side of the kitchen, ran over and asked him where? Another one that was kind of funny this was about 2 weeks before he passed away, I gave him some cut up fruits, he was seriously trying to share the fruits with this person that he saw name  "Shawn". He said "Shawn" had green hashbrown in his plate! Since January of 2013, he had ZERO balance and his left side of body was very weak. The Cancer was on his Right Temprol Lobe but MRI on January 23, showed new tumor on his brain stem and that's what took him down so fast! 

RE: When is enough, enough??

by splash on Thu Mar 14, 2013 07:51 PM

Quote | Reply

i just read your recent post.  as i also have brain cancer, i can really relate to your story. when i was on high levels of decadron, i also began halleucinating. once my dose was slowly reduced it gradually stopped. my loved ones told me that i was like an entirely different person while i was on those darn steroids. please try to remain calm and keep so tenderly loving with your mom, as at this time she is not really aware of how she is reacting to her meds.  my hugs and prayers are with you and your dad.

RE: When is enough, enough??

by Karegiver on Thu Mar 14, 2013 10:52 PM

Quote | Reply

Lizzi I feel for you and your dad.  I am my fiance's caregiver. He has recurrent (came back after surgery) Stage IV GBM.  I'm struggling too, 24/7 to take care of him by myself while his adult children live 3000 miles away.  So I can relate.  It's been a few days since your post, so I'll bet there have been some big changes during that time.  I hope you are finding some kind of perspective.  Here's what I can offer. Decadron reduces swelling, which can cause all the pain etc. But Decadron has bad effects too.  An MRI will tell the docs what's going on.  Meanwhile, the smartest woman you knew is still in there. The disease is what you see now, but mom's still in there. The end comes for all of us and I believe it is never pretty, dignified or well-timed. Fast progression is not the worst thing that could happen. Things could always be worse for her and you and your dad.  Be grateful for anything you can, and write it down.  If the coffe's good or you at least didn't burn your tongue on it, be grateful!  If your mom has less pain, or recognizes your voice, be grateful. Share this gratitude list with your dad, see if he can add anything to it, and it will help you both stay sane.  No kidding.  And by all means, vent! Safely of course!  And don't feel guilty about it.  You're entitled to all of your feelings.  I'm gonna vent too! 

RE: When is enough, enough??

by herrmajo on Fri Mar 15, 2013 04:59 AM

Quote | Reply

On Mar 08, 2013 5:11 AM lizzi868 wrote:

I posted a couple days ago about my mom and the paranoia she's had and wondering if it was a side effect anyone else has experienced. She was diagnosed with Level 4, GBM on 2/15/13 and it's inoperable and we started radiation/chemo last week.  In the last 48 hours it has gotten a lot worse and my dad and I aren't sure what to do anymore.  Yesterday/last night it was really bad to the point that she was having conversations with her father, whom passed away almost four years ago and had several other halleucinations and was disoriented most of the day.  Today was a little better but she's still been very aggitated, very moody, argumentative, very paranoid, and while we know it's not her, it's the disease, we debate about how long we should try and deal with it at home.  After talking with her radiation oncologist at lengths today, we decided to cut her decadron from 24 mg a day to 12mg a day in hopes to ween her off of that but even in the one day dosage drop the pain seems to be increasing.  We clearly don't know if it's the tumor, the medications, the situation, or what exactly is causing this psychosis but yesterday she would go from manic, to depressed, to bi-polar, and back again.  We know this isn't how she would want to live her life in her normal brain but it's all happening so much faster than what we expected.  I know there's no right answer and eventually we just have to follow our guts but watching the smartest woman I knew turn in to this has been the hardest things I've ever done...  Thanks for listening to me vent if nothing else...anyone who has gone through similar situations any advice is greatly appreciated.  My dad and I don't want adjoining rubber rooms and each day gets us that much closer...

Sorry to hear about your situation. Is Mom on any kind of pain meds such as morphine, fetanol or whatever? Those can cause all the symptoms of paranoia,hallucinations, etc. I hope you have talked to your docs about this. Also and you are not going to like this, and I truly hate to say it but sometimes conversations with those that have been gone,the disorientaion are kind of a sign that things are going downhill and most likely kinda of quickly. Prayers are out to you and your family in dealing with this nasty, nasty stuff. Hang in there. And please talk to her doc about all that stuff, we will never figure it all out on our own.

Bless you and your family and all those dealing with this miserable cancer!

RE: When is enough, enough??

by cpmty on Fri Mar 15, 2013 05:35 AM

Quote | Reply

I don't know if is going to help you or not, you can try or a least read and see this website 

cancercleansecamp.com

they talked several types of therapies that can possible help 

and cancer has to be treated with seveal therapies not only one.

RE: When is enough, enough??

by NINA78 on Fri Mar 15, 2013 05:22 PM

Quote | Reply

I can only say bear with it and take it in you but have time for yourself to relax.  It is too much but I regert the days I thought of " feeling tired".  She was my mom who else I am going to take care. She was my family.  I miss those days even though it was painful.  I put myself in her shoes and she was the one dying and confine to a bed with no way out. What was I thinking!

RE: When is enough, enough??

by tromda on Fri Mar 15, 2013 05:55 PM

Quote | Reply

Thanks, Nina.   I needed to hear your message.

 

21 Posts | Page(s): Prev 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.